Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX

January 12, 2005Bastrop County, Gillespie County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jan 12, 2005, 8:32 PM CST for Bastrop County, Gillespie County, Texas. It was in force for 42 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2005, 8:32 PM CST (02:32 UTC)
Expired
Feb 23, 2005, 5:30 PM CST
In force
42 days
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Bastrop County, TX, Gillespie County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
391 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 130232
SVREWX
TXC021-130330-
/X.NEW.KEWX.SV.W.0001.050113T0232Z-050113T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CST WED JAN 12 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BASTROP

* UNTIL 930 PM CST

* AT 825 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  BASTROP COUNTY...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL THREATEN THE BASTROP AREA BY 845 PM.

LAT...LON 3011 9742 2992 9747 2980 9732 3005 9705
      3023 9709 3032 9720

$$
3 follow-up statements
000 
WUUS54 KEWX 232227
SVREWX
TXC171-232330-
/O.NEW.KEWX.SV.W.0001.050223T2227Z-050223T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 PM CST WED FEB 23 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  GILLESPIE

* UNTIL 530 PM CST

* AT 424 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTH OF HARPER...AND MOVING NORTHEAST AT
  10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE FREDERICKSBURG.

LAT...LON 3050 9931 3016 9927 3024 9862 3051 9895

$$
000 
WWUS54 KEWX 232241
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 PM CST WED FEB 23 2005

TXC171-232330-
/O.CON.KEWX.SV.W.0001.000000T0000Z-050223T2330Z/
GILLESPIE TX-
440 PM CST WED FEB 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
GILLESPIE COUNTY...

AT 435 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED 10 MILES NORTH OF HARPER...MOVING 
NORTH AT 20 MPH. ANOTHER SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
NICKEL SIZED HAIL WAS LOCATED 10 MILES EAST OF HARPER...OR ABOUT 13 
MILES WEST OF FREDERICKSBURG...MOVING EAST AT 15 MPH.

THESE SEVERE THUNDERSTORMS WILL AFFECT THE DOSS AND CHERRY SPRING
AREAS THROUGH 450 PM AND WILL REACH NEAR FREDERICKSBURG BY 515 PM.

LAT...LON 3050 9931 3016 9927 3024 9862 3051 9895

$$
000 
WWUS54 KEWX 232315
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CST WED FEB 23 2005

TXC171-232330-
/O.CON.KEWX.SV.W.0001.000000T0000Z-050223T2330Z/
GILLESPIE TX-
514 PM CST WED FEB 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
GILLESPIE COUNTY...

AT 504 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 13 MILES
SOUTHWEST OF FREDERICKSBURG...OR ABOUT 10 MILES NORTHEAST OF
KERRVILLE...MOVING EAST AT 15 MPH.

THE SECOND STORM...NORTH OF CHERRY SPRING...HAS MOVED INTO MASON 
COUNTY.


LAT...LON 3050 9931 3016 9927 3024 9863 3036 9885
      3051 9896

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:35 PM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Jan 12, 3:35 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CST WED JAN 12 2005

.DISCUSSION...
ALTHOUGH BREEZY...WINDS ARE CURRENTLY BELOW WIND ADVISORY CRITERIA
ACROSS THE EASTERN-THIRD OF SOUTH CENTRAL TEXAS...SO WILL CANCEL THE
ADVISORY SHORTLY. NOTICEABLE WIND SHIFT WILL MOVE FROM WEST TO EAST
ACROSS CWFA EWX THIS EVENING...WITH VERY DRY AIR MOVING IN BEHIND IT.
CHANCES FOR CONVECTION ARE SLIM ACROSS THE WESTERN HALF...AND
INCREASE FROM WEST TO EAST ACROSS THE EASTERN HALF...WITH 60 POPS
ACROSS LAVACA AND FAYETTE COUNTIES. STRONG UPWARD FORCING ALONG THE
FRONTAL BOUNDARY WILL BATTLE A SIGNIFICANT CAPPING INVERSION. WE MAY
END UP WITH A THIN...BROKEN LINE OF LOW-TOPPED SHOWERS IF THE CAP
WINS RATHER THAN THUNDERSTORMS. IF THUNDERSTORMS DO BREAK-OUT EAST OF
I-35...THEY MAY BECOME SEVERE GIVEN STRONG VEERING WIND PROFILES AND
INCREASING MID LEVEL LAPSE RATES. THE TIMING OF THIS THREAT IS 6PM TO
MIDNIGHT TONIGHT.

TEMPS WILL BE NEAR SEASONAL AVERAGES THURSDAY THROUGH SATURDAY...
WITH THE POSSIBILITY OF MODIFIED ARCTIC AIR MOVING IN EARLY SUNDAY...
THEN ANOTHER PUSH POSSIBLE EARLY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              43  60  33  58 /  40   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  42  59  28  56 /  40   0   0   0
DEL RIO INTL AIRPORT           44  64  34  61 /   5   0   0   0
SAN ANTONIO INTL AIRPORT       44  61  31  60 /  20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
...WIND ADVISORY CANCELLED...

&&

11/03
Hazardous weather outlook, Jan 12, 3:48 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CST WED JAN 12 2005

TXZ171>173-183>194-202>209-217>225-228-131200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
348 PM CST WED JAN 12 2005

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING OVER MAINLY THE
SOUTHEASTERN COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT
INTERACTING WITH MUCH ABOVE NORMAL TEMPERATURES THIS AFTERNOON AND
TURNING OF THE WINDS THROUGH THE ATMOSPHERE COULD LEAD TO SOME
THUNDERSTORMS...A FEW OF WHICH MAY BECOME SEVERE.  DAMAGING WINDS AND
LARGE HAIL WILL BE THE MAIN THREATS...BUT A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.